hypo or hyper

im sick of feeling like crap

shortness of breath

last night my heart was racing at about 90-100 bpm

sweat was pouring off me

last few days ive hardly eaten and feel sick to my stomach

wednesday my tsh came back at 5 and the dr said it was now normal yet i still feel like rubbish

i googled racing heart lack of appetite and sweating and its all coming back to being hyper

im on 50mcg levo

calling dr today to see if i can get seen by respitory nurse as its quite scarey

17 Replies

  • I know how that feels as when I was on T3 this is how I was. It was found that the T3 was making me hyper BUT like you I had lots of symptoms still remaining which I thought were thyroid, they turned out to be VitD deficiency, iron deficiency and low B12. If my GP had done her job properly in the first place and tested all my vitamins she would have found that I did not actually need T3 but needed the above tested and treated.

    My heart used to be all over the place - fast, missing beats and very erratic which used to frighten the life out of me, I had two heart monitors done which showed there was a problem. Now I am off T3 and doing much better.

    Try not to worry to much, ask your GP to test your vitamins and also ask for a 24hr heart monitor to see exactly what is going on.

    Moggie x

  • I have ha dthyroid symptoms fro a long time,coughing(?)choking on food,(?)

    tightness in neck and hoarseness,CTS,weight loss yet gp still says it s not.like he has never said bloating as a cause of my swollen abdomen til a couple of montsh ago.and now dismisses lupus symptoms.-nasal ulcers,face rash,also hands and feet.ent said my sinuses wer enormal but no one has told me why I have swellign and bruising around my eyes and my nose bone I swollen and painful I cant wear my glasses on the bridge of my nose and dr originally asked me if I wore make up?(to cover the bruising??)instead of what is causing it.i still have the bruising now only worse and my nose is still painful across the bridge

  • just waiting on a call back from the dr as the nurse i wanted to see wasnt in today

    i did i bit of washing up and my heart rate was at 119bpm

    as for vitamin levels im not even sure if they were tested as i was told everything was fine

    im now taking tesco's B Active and they contain


    Vitamin C475.0mg (594% of RDA)-

    Thiamin (Vitamin B1)10.6mg (964% of RDA)-

    Riboflavin (Vitamin B2)13.5mg (964% of RDA)-

    Niacin45.0mg (281% of RDA)-

    Vitamin B67.4mg (529% of RDA)-

    Folic Acid200.0µg (100% of RDA)-

    Vitamin B128.5µg (340% of RDA)-

    Biotin120.0µg (240% of RDA)-

    Pantothenic Acid20.7mg (345% of RDA)-

    Magnesium95.0mg (25% of RDA)-

    so hopefully they will improve things a little but if i get in with a dr today ill ask about the vitamin levels and if they have not been done ill get more bloods done

    its quite scarey for me as theres heart attack on both sides of family and lung cancer on my mums side

  • You say your GP says your TSH is 5 and that is normal. Do you know the reference range, because 5 on many ranges is not normal and you are maybe underactive? The high pulse could be caused by your body trying to do normal basic tasks, without the medication it needs to be able to function properly. I doubt if you are hyper on 50mcg of Levo. It is a tiny dose.

  • I am responding to only 25mcg's. I know it is a low dose but chemist says many people are on only 25mcg,s and that some people even have to cut that in half. I guess it depends on your situation.

  • Yes, you may be responding well but I cannot believe that Mandy is hyper when her TSH is at 5. If she were hyper, it would be very low and T 4 high, although I do not think they tested that.

  • You are right about that as well.

  • i googled all my symptons and it was pointing at being hyper.......im still hypo according to bloods taken today

  • You're dead right- I'm one and not a lightweight ,either. Dropping dose the this 12mcg caused moderate palps. I took it to be my T3 resetting- though it may be early days for that. TSH still too high at 1.5 and I know what I'll be told!

    Couldn't get a Doc so have acted alone for now. Don't like Levo & am sensitive to meds.

    I don't think enough research is done on thyroid meds- just like thyroid diagnosis and treatment.

  • Absolutely Tegz. I am very sensitive to meds as well and only need a quarter of what is required for most people. Alot of people think you need a high or higher dose for it to work. Did you see my post today. Got my labs back.

  • Yes, I saw it but couldn't comment usefully. It does seem odd TSH is still up.

    On the meds front I'm on 5- all half doses which is fine with me :)

  • The edno said the tsh was so high because my thyroid is exhausted. This is why she is drawing blood in another three weeks. This will take me to the eight week marker. I am assuming though that since the t3 and t4 has improved the meds are still working. I know you can only assume but do you think I will stay at 32 and not climb up again if anything? Just want the meds to keep working.

  • just got copies of my blood results I asked for-TSH was 3.2 and range was .35 -3.5. T3 and T4 not done.what are these?also UREA 8.3 with above range of 2.5-7.8?

  • dr just called its the one who wanted me off the levo in the beginning anyway have to be driven to the surgery for an ECG then she will see me after

  • If your tsh is 5 is far too high when on medication. It should be down to about 1 or 2 or even below that. Ask if you could possibly have a raise in meds to see if that would help. if it makes you worse you coiuld always stop and go back to 50. Hypo symptoms can be similar to hyper ones. My heart used to race before I was diagnosed. Hope this helps.

    Jo xx

  • I can tell you from long personal experience that racing heart, atrial fibrillation and a whole host of other cardiac symptoms can be caused by hypo.

    My TSH was 5.6 a year ago and my heart was a mess. 1 year, a 24 hour tape and an echocardiogram later and after starting on thyroid and adrenal treatments I might as well have had a heart transplant. It couldn't be more different. Don't believe those who tell you that cardiac symptoms are only caused by hyper. I know for a fact that they can be caused by hypo and or adrenal problems.

  • Oh boy had a fun day in A\E heart been racing seen dr for emergency ecg this morning and referred A/E for further tests tonnes of bloods taken and a few ecg's and chest x ray later they tell me im over weight which is causing breathlessness my thyroid is causing palapatations so been told to lose weight and give up smoking. Chatted with dr about the weight and she said as long as my thyroid is out of whack i cant do anything but once it levels out i can start to lose it. Need lung function test done and see a diatitian allso may have sleep apena along with carbohydrates intolerance......the reason for all the fuss was prolonged QT i looked on google to see what it was and came across this

    Due to pathological conditions

    Hypothyroidism, a condition of low function of the thyroid gland, can give QT prolongation at the electrocardiogram. Acute hypocalcemia causes prolongation of the QT interval, which may lead to ventricular dysrhythmias.

    A shortened QT can be associated with hypercalcemia.[20]

    i was a wreck on way to hospital and broke down in the hospital.........all because of my thyroid

    heres where i got the info from


You may also like...